MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2313C145E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the reported proximal type i endoleak was confirmed; contrast was seen at the proximal aneurysm sac along the right side of the stent graft.The exact cause could not be conclusively determined from the films provided.Films at implant, and earlier post-implant films were not provided.The bifurcate location at implant was unknown.However, there appears to be disease progression, aortic neck dilatation, at the proximal bifurcate margin since implant leading to inadequate seal at the proximal bifurcate margin.In addition, the proximal aortic neck body was highly angulated (>60 degs), and the aortic neck diameter where the suprarenal stent was positioned was narrow (~ 10 mm).It is possible that disease progression (aortic neck dilatation) combined with highly angulated aortic neck may have contributed to event.The small aortic neck diameter where the suprarenal stent was positioned may have prevented the bifurcate proximal margin to expand to its full diameter, which may have also contributed to the event.Continued from block off-label, unapproved or contraindicated use (aortic neck angulation).
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.Morphology at implant is unknown; however, at the time of the intervention the neck angulation was 79 degrees.Tortuosity was noted as moderate and calcification was mild.It was reported that a follow up ct revealed a type ia endoleak.It was noted that the device appeared to be placed 3cm below the lowest main renal artery, however, it was noted that the graft was just below an accessory renal artery which provided a large portion of blood flow to the right kidney.A 25x25x70 endurant ii aortic extension was implanted and the lowest accessory renal was intentionally covered.This resolved the event.The physician stated that the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6181403
Report Number2953200-2016-02131
Device Sequence Number11011353
Product Code MIH
UDI-Device Identifier00613994991171
UDI-Public00613994991171
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2016
Device Model NumberETBF2313C145E
Device Catalogue NumberETBF2313C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2016
Initial Date Received by Manufacturer 11/30/2016
Supplement Date Received by Manufacturer11/30/2016
Initial Report FDA Received Date12/16/2016
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR